[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.153.63. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1992

Aminoglycoside Toxicity-Reply

Author Affiliations

Baltimore, Md
Charlottesville, Va

Arch Ophthalmol. 1992;110(4):446. doi:10.1001/archopht.1992.01080160024003
Abstract

In Reply.  —We thank Dr Peyman for his interest in our article. Although his suggestion (that aminoglycoside toxicity is more widespread than previously recognized because of the practice of injecting antibiotics into vitrectomized eyes) is a possibility that deserves consideration, it is not self-evident as he suggests and ignores some important facts.Dr Peyman's comments ignore a very important aspect of our article: the reported toxicity is peculiar to aminoglycosides. Since we first noted the occurrence of macular infarction after injection of aminoglycosides,1 we have looked carefully for evidence of toxicity after injection of other antibiotics and have been unable to find any after intravitreous injection of 1 mg of vancomycin, 0.5 mg of clindamycin, or 2.25 mg of cephazolin in vitrectomized eyes. It is not warranted to recommend against injection of all types of antibiotics in vitrectomized eyes because of toxicity that is associated with one class of

First Page Preview View Large
First page PDF preview
First page PDF preview
×